Alert archive / Louisiana / Flash Flood Warnings in 2007

Flash Flood Warning 16, NWS Lake Charles, LA

May 30, 2007Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at May 30, 2007, 6:00 PM CDT for Calcasieu Parish, Louisiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 30, 2007, 6:00 PM CDT (23:00 UTC)
Expired
May 30, 2007, 8:00 PM CDT
In force
2 hr
Issued by
NWS Lake Charles, LA
Area
Whole counties

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 6:15 PM CDTFLASH FLOOD5 S Lake Charles, LANWS EMPLOYEES SON REPORTS WATER ENTERING 2 ROOMS OF HOUSE AT INTERSECTION OF GAUTHIER AND CORBINA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1253 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 302302
FFWLCH
LAC019-310100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 PM CDT WED MAY 30 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...WESTLAKE...SULPHUR...MOSS BLUFF...
  LAKE CHARLES...

* UNTIL 800 PM CDT

* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA WITH THREE 
  TO FOUR INCHES OF RAINFALL IN THE PAST HOUR. AN ADDITIONAL TWO TO  
  THREE INCHES WILL BE POSSIBLE OVER THE NEXT HOUR AS STORMS MOVE    
  SLOWLY TO THE SOUTH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEBLEU
  SETTLEMENT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3007 9347 3006 9301 3036 9302 3036 9346

$$
K. KUYPER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 30, 3:31 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 30, 3:31 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT WED MAY 30 2007

.DISCUSSION...
MCS OVER N TX TOOK MORE OF AND E TURN...NOW DIVING SE ACROSS E TX/N
LA AT 35 MPH...JUST ABOUT TO ENTER NORTHERN TYLER/JASPER/NEWTON
COUNTIES IN TX...AND VERNON PARISH IN LA. THIS MCS WILL CONTINUE
TO DIVE SE INTO THE NEAR 70 DEW POINT AIR...AND LIKELY MAKE IT TO
THE COAST AND THE REMAINDER OF THE COASTAL WATERS. TEMPS MAY BE A
BIT TRICKY TONIGHT...IN THE UPPER 60S AFTER THE MCS PASSES...BUT
WILL LIKELY RECOVER A BIT OVERNIGHT INTO THE LOWER 70S ACROSS SE
TX/SW LA.

POPS FOR TOMORROW WILL BE A BIT HIGHER OVER CENTRAL AND SOUTH
CENTRAL LA THU WITH THE GREATEST INSTABILITY AND MOISTURE THERE.

BY FRI...THE MID/UPPER LEVEL TROF AXIS WILL BE EAST OF THE
AREA...WITH A SLIGHT CHANCE OF SHRA/TSRA EXPECTED. THIS WILL HOLD
TRUE FOR THE REMAINDER OF THE WEEKEND AS WELL...WITH TEMPS RISING
TO THE UPPER 80S/NEAR 90.

ANOTHER SHORTWAVE TROF WILL SWING ACROSS THE AREA MON...THUS
INCREASING THE CHANCES OF SHRA/TSRA ONCE AGAIN. HOWEVER...THIS ONE
APPEARS TO BE ON THE MOVE...AND NOT STALL OVER THE REGION FOR
SEVERAL DAYS.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  70  88  70  86 /  80  40  40  20
KBPT  72  89  71  86 /  80  40  40  20
KAEX  67  87  68  87 /  80  50  50  20
KLFT  69  86  69  86 /  50  50  50  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 30, 5:48 AM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
548 AM CDT WED MAY 30 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-311100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
548 AM CDT WED MAY 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL RETURN DURING THE AFTERNOON HOURS.
SOME STORMS MAY PRODUCE LOCALIZED FLOODING. HOWEVER, IN GENERAL,
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THURSDAY AND
FRIDAY. HOWEVER, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 30, 3:58 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 PM CDT WED MAY 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND GST     FORT POLK               31.05N 93.21W
05/30/2007  E0 MPH           VERNON             LA   PUBLIC

            ESTIMATED AT 65 MPH.

&&

FNAVEJAR
Local storm report, May 30, 4:29 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 PM CDT WED MAY 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     IVANHOE                 30.68N 94.41W
05/30/2007                   TYLER              TX   LAW ENFORCEMENT

            LARGE TREE BLOWN OVER.

&&

MOGGED
Local storm report, May 30, 4:54 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
454 PM CDT WED MAY 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     ALEXANDRIA              31.29N 92.46W
05/30/2007                   RAPIDES            LA   LAW ENFORCEMENT

            TWO TREES REPORTED DOWN...ONE AT ALEXANDRIA AND ANOTHER
            AT BALL.

&&

MOGGED
Local storm report, May 30, 5:00 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
500 PM CDT WED MAY 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     OAKDALE                 30.82N 92.66W
05/30/2007  E60 MPH          ALLEN              LA   CO-OP OBSERVER

&&

MOGGED
Local storm report, May 30, 5:12 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
512 PM CDT WED MAY 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     DERIDDER                30.85N 93.29W
05/30/2007                   BEAUREGARD         LA   UTILITY COMPANY

            TREE DOWN ON POWER LINE.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 3:39 PM CDTSevere Thunderstorm WarningLCHVernon66 min
May 30, 4:05 PM CDTSevere Thunderstorm WarningLCHBeauregard55 min
May 30, 4:19 PM CDTSevere Thunderstorm WarningLCHRapides56 min
May 30, 4:53 PM CDTSevere Thunderstorm WarningLCHAllen67 min
May 30, 5:41 PM CDTSpecial Marine WarningLCH94 min
May 30, 5:50 PM CDTSpecial Marine WarningLCH85 min

Nearby

Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.